Alert archive / Washington / Storm Warnings in 2009

Storm Warning 3, NWS Seattle, WA

November 5, 2009

NWS Seattle, WA issued this storm warning at Nov 5, 2009, 9:04 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2009, 9:04 AM PST (17:04 UTC)
Expired
Nov 5, 2009, 2:44 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WHUS76 KSEW 051704
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 AM PST THU NOV 5 2009

PZZ150-153-156-052300-
/O.UPG.KSEW.GL.W.0056.000000T0000Z-091106T0300Z/
/O.NEW.KSEW.SR.W.0003.091105T1704Z-091105T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
904 AM PST THU NOV 5 2009

...STORM WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE
NEARSHORE COASTAL WATERS...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ130-060115-
/O.CON.KSEW.GL.W.0055.000000T0000Z-091106T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
904 AM PST THU NOV 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132>134-170-173-176-060115-
/O.CON.KSEW.GL.W.0056.000000T0000Z-091106T0300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
904 AM PST THU NOV 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-060115-
/O.CON.KSEW.RB.Y.0039.000000T0000Z-091106T1200Z/
GRAYS HARBOR BAR-
904 AM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST FRIDAY FOR THE GRAYS HARBOR BAR. 

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ131-135-060115-
/O.CON.KSEW.SC.Y.0375.000000T0000Z-091106T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
904 AM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE STRAIT OF JUAN DE FUCA.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
702 
WHUS76 KSEW 052244
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 PM PST THU NOV 5 2009

PZZ150-153-156-060645-
/O.CAN.KSEW.SR.W.0003.000000T0000Z-091105T2300Z/
/O.EXA.KSEW.GL.W.0056.000000T0000Z-091106T0300Z/
/O.EXB.KSEW.SC.Y.0375.091106T0300Z-091107T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
244 PM PST THU NOV 5 2009

...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE
INNER COASTAL WATERS...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 7 PM THIS EVENING TO 9 PM PST FRIDAY. THE STORM
WARNING HAS ENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>134-060500-
/O.EXT.KSEW.GL.W.0056.000000T0000Z-091106T0500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
244 PM PST THU NOV 5 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR
THE NORTHERN INLAND WATERS...ADMIRALTY INLET...AND THE EAST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-060645-
/O.CON.KSEW.GL.W.0056.000000T0000Z-091106T0300Z/
/O.EXB.KSEW.SC.Y.0375.091106T0300Z-091107T0500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
244 PM PST THU NOV 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE OUTER COASTAL WATERS... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM PST
FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-060645-
/O.CON.KSEW.GL.W.0055.000000T0000Z-091106T0300Z/
/O.EXB.KSEW.SC.Y.0375.091106T0300Z-091107T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 PM PST THU NOV 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM PST
FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-060645-
/O.EXT.KSEW.RB.Y.0039.000000T0000Z-091108T0000Z/
GRAYS HARBOR BAR-
244 PM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST SATURDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 PM PST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ131-135-060645-
/O.EXT.KSEW.SC.Y.0375.000000T0000Z-091107T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
244 PM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST FRIDAY
FOR PUGET SOUND...HOOD CANAL...AND THE CENTRAL STRAIT OF JUAN DE
FUCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Nov 5, 4:15 AM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 5, 4:15 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PST THU NOV 5 2009

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THIS EVENING. RAIN ASSOCIATED WITH THE FRONT WILL SPREAD
INLAND THIS MORNING. RAIN WILL BE HEAVY AT TIMES IN THE MOUNTAINS
WITH WINDY CONDITIONS ALONG THE COAST AND OVER THE NORTHWEST
INTERIOR. THE SNOW LEVELS WILL FALL TO PASS LEVEL BY FRIDAY AND
REMAIN LOW THROUGH THE WEEKEND. UNSETTLED WEATHER WILL CONTINUE
UNTIL SUNDAY AS WEATHER SYSTEMS SPIN OUT OF THE UPPER LEVEL TROUGH
OFFSHORE. THE TROUGH WILL MOVE THROUGH WESTERN WASHINGTON ON SUNDAY.
ANOTHER WET FRONTAL SYSTEM WILL ARRIVE MONDAY. THE UNSETTLED WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS STRONG COLD FRONT ASSOCIATED
WITH A 945 MB LOW WEST OF THE QUEEN CHARLOTTES ALONG 134W AT 11Z.
RAIN OUT AHEAD OF THE FRONT STARTED AT KUIL AROUND MIDNIGHT AND KHQM
AROUND 3 AM BUT HAS NOT SPREAD AND FURTHER EAST YET. ATMOSPHERIC
RIVER OBSERVATORY PROFILER AT WESTPORT SHOWS WINDS ALOFT INCREASING
RAPIDLY WITH WINDS RIGHT OFF THE GROUND SOUTHERLY AT 30 KNOTS AND
WINDS UP AT 850 MB SOUTHWESTERLY AT 50 KNOTS. THIS MATCHES UP WELL
WITH THE MODELS AT THIS POINT. EXPECT PRECIPITATION TO START OVER
THE SOUTH SLOPES OF THE OLYMPICS IN THE NEXT COUPLE OF HOURS WITH
THE RAIN SPREADING INLAND TO THE CASCADES BY EARLY AFTERNOON. STRONG
SOUTHWESTERLY WINDS ALOFT CONTINUING THROUGHOUT THE DAY WHICH WILL
ENHANCE THE PRECIPITATION ALONG THE SOUTH SLOPES OF THE OLYMPICS AND
OVER THE NORTH CASCADES LATER TODAY. IN ADDITION TO THE
RAIN...SOUTHEASTERLY SURFACE GRADIENTS INCREASING THIS MORNING WITH
WINDY CONDITIONS ALONG THE COAST AND OVER THE NORTHWEST INTERIOR.
COLD FRONT REACHING THE COAST 00Z-03Z FRIDAY WITH THE FRONT MOVING
THROUGH THE WESTERN WASHINGTON INTERIOR BETWEEN 03Z-06Z.
PRECIPITATION AMOUNTS ASSOCIATED WITH THE FRONT CONTINUING TO RUN IN
THE 3 TO 5 INCH RANGE ALONG THE SOUTH SLOPES OF THE OLYMPICS WITH
ANOTHER MAXIMUM OF 2 TO 4 INCHES OVER THE NORTH CASCADES. OTHER
LOCATIONS IN THE CASCADES OUTSIDE OF THE VOLCANOES WILL RECEIVE LESS
PRECIPITATION. A FLOOD WATCH WILL REMAIN IN EFFECT FOR WHATCOM AND
MASON COUNTIES. BEHIND THE FRONT A COOL AND UNSTABLE AIR MASS WILL
MOVE INTO WESTERN WASHINGTON. SNOW LEVELS...WHICH WILL START OUT
NEAR 6500 FEET TODAY WILL LOWER DOWN TO AS LOW AS 3000 FEET ON
FRIDAY. LIFTED INDEXES OVER WESTERN WASHINGTON ON FRIDAY AS LOW AS
-2 AND 500 MB TEMPERATURES BY AFTERNOON BELOW -30C OVER MOST OF THE
AREA. CONVECTIVE TEMPERATURES RUNNING AROUND 50 DEGREES. WILL ADD A
CHANCE OF THUNDERSTORMS TO THE FORECAST FOR FRIDAY. OROGRAPHICS
BEHIND THE FRONT NOT THAT STRONG WITH 850 MB WINDS WESTERLY AT 20-30
KNOTS ON FRIDAY. WITH THE SNOW LEVEL LOWERING DOWN TO 3000 FEET SNOW
EXPECTED ON ALL OF THE MOUNTAIN PASSES BUT WITH THE LACK OF STRONG
OROGRAPHIC FLOW BELIEVE SNOW AMOUNTS WILL STAY IN THE ADVISORY
CATEGORY...LESS THAN 12 INCHES IN 12 HOURS. COLD UPPER LEVEL TROUGH
WILL REMAIN OFFSHORE THROUGH SATURDAY NIGHT. THE MOST ORGANIZED
DISTURBANCE SPINNING OUT OF THE TROUGH LOOKS TO MOVE THROUGH THE
AREA FRIDAY NIGHT INTO SATURDAY MORNING. WHILE THIS FEATURE COULD
PRODUCE A DECENT AMOUNT OF PRECIPITATION...WITH THE COOL
TEMPERATURES ALOFT...SNOW LEVEL NEAR 3000 FEET...DO NOT EXPECT ANY
HYDRO PROBLEMS ASSOCIATED WITH THIS FEATURE. AIR MASS REMAINING
UNSTABLE DURING THE DAY ON SATURDAY WITH PLENTY OF COOL AIR
FILTERING INTO THE AREA KEEPING SHOWERS IN THE FORECAST.

.LONG TERM...EXTENDED MODELS IN GOOD AGREEMENT THIS MORNING. UPPER
LEVEL TROUGH MOVING THROUGH WESTERN WASHINGTON SATURDAY NIGHT.
TEMPORARY UPPER LEVEL RIDGE TRIES TO BUILD OVER WESTERN WASHINGTON
ON SUNDAY BUT A WARM FRONT OUT AHEAD OF THE NEXT COLD FRONT ALSO
DEVELOPING AT THE SAME TIME. BOTH THE GFS AND THE ECMWF HAVE
PRECIPITATION OVER THE AREA SUNDAY WITH A BRIEF DRY SPELL SUNDAY
NIGHT BEFORE THE PRECIPITATION OUT AHEAD OF THE COLD FRONT REACHES
WESTERN WASHINGTON. COLD FRONT MOVING THROUGH ON MONDAY. THIS SYSTEM
HAS THE POTENTIAL TO PRODUCE SOME MORE SIGNIFICANT PRECIPITATION
ESPECIALLY IN THE OLYMPICS BUT BECAUSE THE UPPER PATTERN IS MORE
PROGRESSIVE EXPECT THE FRONT TO MOVE THROUGH WESTERN WASHINGTON
DURING THE DAY ON MONDAY. ANOTHER COOL UPPER LEVEL TROUGH MOVING
THROUGH THE AREA ON TUESDAY FOLLOWED BY ANOTHER COLD FRONT ON
WEDNESDAY. BOTH THE GFS AND THE ECMWF HAVE A VERY WET SYSTEM MOVING
INLAND TO THE NORTH OF WESTERN WASHINGTON LATE IN THE WEEK WITH A
WEAK RIDGE OF HIGH PRESSURE OVER THE AREA. FELTON

&&

.HYDROLOGY...WHILE THE TIMING OF THE ONSET OF THE PRECIPITATION OUT
AHEAD OF THE APPROACHING COLD FRONT IS A COUPLE HOURS BEHIND
SCHEDULE THE IDEA OF HEAVY PRECIPITATION OVER THE OLYMPICS AND NORTH
CASCADES REMAINS INTACT. ARO PROFILER AT WESTPORT ALREADY SHOWING 50
KT SOUTHWEST WINDS AT 850 MB SO IT IS JUST A MATTER OF TIME BEFORE
THE HEAVY PRECIPITATION STARTS ALONG THE SOUTH SLOPES OF THE
OLYMPICS. MODEL SOLUTIONS HAVE BEEN CONSISTENT KEEP A 3-5 INCH
PRECIPITATION TOTAL BULLSEYE OVER THE SOUTH SLOPES OF THE OLYMPICS
AND A 2-4 INCH BULLSEYE OVER THE NORTH CASCADES. FRONTAL PASSAGE
OVER THE OLYMPICS IS EXPECTED AROUND 03Z FRI AND A COUPLE OF HOURS
LATER OVER THE NORTH CASCADES. SNOW LEVELS WILL REMAIN HIGH...AROUND
6500 FEET...SO MOST OF THE PRECIPITATION WILL BE IN THE FORM OF
RAIN. WITH THESE PRECIPITATION AMOUNTS THE FLOOD WATCH FOR WHATCOM
AND MASON COUNTY WILL REMAIN IN EFFECT THIS MORNING. PRECIPITATION
AMOUNTS ACROSS THE REST OF THE AREA WILL BE LESS AND THE FLOOD
THREAT REMAINS LOW FOR THE REMAINDER OF THE AREA INCLUDING THE GREEN
RIVER. PRECIPITATION RATES DROPPING OFF QUICKLY BEHIND THE FRONT.
THIS ALONG WITH THE AIR MASS COOLING DOWN WILL BRING AN END TO THE
FLOOD THREAT LATER FRIDAY.

SNOW LEVELS WILL REMAIN LOW THROUGH THE WEEKEND...SO EVEN WITH THE
ENHANCED PRECIPITATION ASSOCIATED WITH THE FEATURE FRIDAY NIGHT INTO
SATURDAY MORNING THE FLOOD THREAT WILL REMAIN LOW.

A STRONGER PACIFIC FRONTAL SYSTEM ARRIVES ON MONDAY. GFS SHOWS 2-3
INCHES OF PRECIPITATION OVER THE OLYMPICS AND ABOUT 2 INCHES OVER
THE NORTH CASCADES...BUT AGAIN SNOW LEVELS WILL STAY RELATIVELY LOW
NEAR 4000 FEET FOR MOST OF THE EVENT. IN ADDITION THE UPPER LEVEL
PATTERN LOOKS MORE PROGRESSIVE SO THE CHANCES OF THE SYSTEM
STALLING OVER WESTERN WASHINGTON ARE LOW. SHOWERS FOLLOW ON TUESDAY
WITH ANOTHER SYSTEM ON WEDNESDAY. BOTH THE ECMWF AND THE GFS HAVE A
VERY WET SYSTEM MOVING INLAND TO THE NORTH OF THE AREA BY THE
WEEKEND AFTER NEXT. EARLY ON MODEL SOLUTIONS HAVE VARIED WIDELY WITH
THIS FEATURE. FUTURE SHIFTS WILL BE KEEPING CLOSE TABS ON HOW THE
MODELS HANDLE THIS IN THE UPCOMING DAYS.

FROM THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK THE FLOOD THREAT
IS LOW ACROSS WESTERN WASHINGTON INCLUDING THE GREEN RIVER. FELTON

&&

.AVIATION...RAIN AT TIMES THIS MORNING COAST SPREADING TO THE
INTERIOR OF WRN WA WITH LOWERING CIGS LATE THIS MORNING. THE LOWEST
CIGS AND VSBY WILL BE WITH THE COLD FRONT ITSELF WHICH REACHES THE
COAST LATE AFTERNOON AND MOVES THRU PUGET SOUND EARLY THIS EVENING.
STRONG WINDS ALOFT...AND WINDY DOWN TO THE SURFACE COAST AND A GOOD
PART OF THE INTERIOR TODAY...ESPECIALLY WHIDBEY AND SAN JUANS.
ONSHORE FLOW WILL BE STRONG TONIGHT AND FRIDAY WITH A LOT OF SHOWER
ACTIVITY AND MVFR WILL BE THE RULE WITH THE MOUNTAINS OBSCURED AND A
LOWERING SNOW LEVEL BEHIND THE COLD FRONT TNGT THRU FRI. 19

KSEA...LOWERING CIGS WITH RAIN DEVELOPING LATE THIS MORNING BUT THE
LOWER CIGS AND POSSIBLE 3-5SM RA HOLDING OFF TIL FROPA LATE THIS
AFTERNOON OR EVENING. A LOT OF SHOWER ACTIVITY IS LIKELY TNGT AND
FRIDAY WITH BLUSTERY SW WINDS. WINDS ALOFT WILL RISE TO SOUTH
40-50KT TODAY...AT FIRST ARND 850MB BUT LOWERING TO ARND 925MB OR
ARND 2000FT WITH THE FRONT LATE THIS AFTERNOON. THEN A SHIFT TO SW
WIND THIS EVENING BUT STAYING BLUSTERY THRU THE NIGHT.

&&

.MARINE...SOUTHERLY GALES IN ALL THE REGULAR SPOTS TODAY...THE
CENTRAL STRAIT AND PUGET SOUND/HOOD CANAL BEING THE EXCEPTIONS. THAT
SAID THERE IS A CHANCE OF REACHING GALE TODAY IN THE NORTH PART OF
PUGET SOUND...THE 4KM MESOSCALE MODEL HAD GALE FORCE IN THE AREA OF
THE EDMONDS KINGSTON FERRY RUN AND THE HOOD CANAL BRIDGE BY 1PM THIS
AFTERNOON WITH NEAR GALES AT TIMES UP THROUGH FROPA AT 7PM...SO THE
DAYSHIFT MIGHT HAVE TO HOIST A GALE WARNING FOR PUGET SOUND AS WELL.
THE OTHER BIG THING TO WATCH IS THE WESTERLY SWELL...WHICH SHOULD
BUILD TO NEAR 25 FEET FRIDAY NIGHT AND WILL REQUIRE EITHER AN
ADVISORY IF IT LOOKS LIKE IT WILL COME IN UNDER THAT...OR A HIGH
SURF WARNING IF IT IS LIKELY TO EXCEED THAT. THE REGIONAL NE PACIFIC
WW3 THAT I REVIEWED HAD THE SEAS REACHING 8 METERS FRIDAY NIGHT. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH MASON AND WHATCOM COUNTIES THIS AFTERNOON
     THROUGH LATE FRI NIGHT.
PZ...GALE WARNING COAST...ENTRANCES TO THE STRAIT OF JUAN DE
        FUCA...ADMIRALTY INLET AND NORTH INLAND WATERS.
     SMALL CRAFT ADVISORY CENTRAL STRAIT AND PUGET SOUND.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.

In the hours before

Special weather statement, Nov 5, 5:05 AM PST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
505 AM PST THU NOV 5 2009

WAZ516-517-060115-
NORTH COAST-CENTRAL COAST-
505 AM PST THU NOV 5 2009

WINDY CONDITIONS WILL CONTINUE ALONG THE COAST THROUGH THIS
EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH
ARE EXPECTED. BREEZY SOUTHWEST WINDS WILL CONTINUE BEHIND THE
FRONT TONIGHT.

IN ADDITION...HIGH SURF WILL DEVELOP ALONG THE COASTAL BEACHES ON
FRIDAY MORNING AND CONTINUE THROUGH SATURDAY. OCEAN SWELL OF 25 FEET
WILL REACH THE BEACHES...CAUSING SIGNIFICANT RUNS UP THE BEACHES.
EACH OF THE LARGE WAVES WILL ARRIVE AT THE BEACH ABOUT 15 TO 19
SECONDS AFTER THE LAST ONE...SO DO NOT BECOME COMPLACENT DURING
THE LULL BETWEEN LARGE WAVES. WAVES OF THIS SIZE ARE VERY POWERFUL
AND CAN EASILY SWEEP SOMEONE OUT TO SEA IF THEY VENTURE TOO CLOSE
TO THE WATERS EDGE.

WAZ513-518-519-060115-
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
505 AM PST THU NOV 5 2009

...STRONG WINDS AND HEAVY RAINS TODAY FOLLOWED BY SNOW ON
FRIDAY...

AHEAD OF A STRONG PACIFIC FRONTAL SYSTEM RIDGETOP WINDS WILL
INCREASE TODAY. RIDGETOP AND LOWER SOUTH FACING SLOPES IN THE
OLYMPICS WILL EXPERIENCE WINDS IN THE 45 TO 65 MPH RANGE. EXPOSED
RIDGETOPS ALONG THE SOUTHERN SLOPES OF THE CASCADES WILL ALSO BE
WINDY...WITH SUSTAINED WINDS UP TO 50 MPH POSSIBLE. THE STRONG
WINDS WILL ALSO BE ACCOMPANIED BY HEAVY RAINS...COMBINING FOR
DANGEROUS CONDITIONS IN THE MOUNTAINS.

SNOW LEVELS WILL PLUMMET LATE TONIGHT AS COLDER AIR ALOFT FILTERS
INTO THE AREA. SNOW LEVELS WILL FALL FROM 6500 FEET TODAY TO
AROUND 3000 FEET BY FRIDAY MORNING. WESTERLY FLOW WILL MAINTAIN
SNOW SHOWERS ON FRIDAY FOLLOWED BY A ANOTHER WEATHER SYSTEM LATE
FRIDAY NIGHT. SNOWFALL TOTALS IN THE MOUNTAINS SHOULD BE
SIGNIFICANT. TRAVELERS AND BACKCOUNTRY USERS SHOULD BE PREPARED
FOR WINTER-LIKE CONDITIONS FRIDAY THROUGH THE WEEKEND.

WAZ503-506-060115-
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
505 AM PST THU NOV 5 2009

WINDY CONDITIONS WILL DEVELOP OVER THE NORTHWEST INTERIOR TODAY
AHEAD OF A STRONG COLD FRONT. SOUTHERLY WINDS WILL INCREASE TO 20
TO 30 MPH WITH GUSTS TO 40 MPH BY LATE MORNING AND CONTINUE UNTIL
THE EARLY EVENING HOURS WHEN THE FRONT PASSES THROUGH THE AREA.

FELTON/DD/HANER
WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 9:04 PM PSTSmall Craft Advisory for Rough BarSEW23 days
Nov 5, 8:29 AM PSTWind AdvisorySEWSan Juan12 hr
Nov 5, 3:01 PM PSTHigh Surf WarningSEW49 hr

Nearby

Storm Warnings in Washington, 2009Every storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.